Alert archive / Tennessee / Special Weather Statements in 2013
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jun 26, 2013, 11:21 PM CDT for 4 counties in Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2013, 11:21 PM CDT (04:21 UTC)
- Expired
- Jun 27, 2013, 12:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
Counties Dickson County, TN, Hickman County, TN, Humphreys County, TN, Williamson County, TN
The radar
The Ft Campbell radar (KHPX), 84 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1699 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
406
WWUS84 KOHX 270421
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1121 PM CDT WED JUN 26 2013
TNZ022-024>026-057-059-060-270500-
BENTON-CHEATHAM-DICKSON-HICKMAN-HUMPHREYS-MAURY-WILLIAMSON-
1121 PM CDT WED JUN 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CHEATHAM...DICKSON...
HICKMAN...HUMPHREYS...MAURY AND WILLIAMSON COUNTIES...
AT 1117 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTH OF WHITE BLUFF TO MCEWEN TO 10 MILES NORTHWEST OF WAVERLY...
MOVING SOUTHEAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE VANLEER...MCEWEN...CHARLOTTE...
WAVERLY...DICKSON...WHITE BLUFF...BURNS...KINGSTON SPRINGS...
PEGRAM...HURRICANE MILLS...BON AQUA AND PINEWOOD.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3609 8795 3621 8792 3620 8762 3618 8757
3622 8754 3630 8718 3609 8703 3605 8705
3599 8704 3602 8698 3580 8683 3565 8726
3573 8773 3584 8772 3584 8782 3581 8786
3584 8797
$$
27What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 26, 8:47 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 26, 8:47 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 847 PM CDT WED JUN 26 2013 .MESOSCALE UPDATE...A COUPLE OF LINES OF STORMS BEING WATCHED. THE FIRST COMING DOWN INTO WEST KY APPEARS STRONG TO MARGINALLY SEVERE WITH 50-55 MPH WINDS EXPECTED BY THE PADUCAH OFFICE. THIS LINE OF STORMS SHOULD REACH OUR NORTHWEST COUNTIES ABOUT 10 PM. ANOTHER LINE OF STORMS ROUGHLY FROM EVANSVILLE TO LOUISVILLE LOOKS SEVERE. THIS LINE WILL DROP DOWN TO OUR NORTH CENTRAL AND NORTHEAST COUNTIES AROUND MIDNIGHT...AND MAY STILL BE PRODUCING SEVERE WINDS. THE EVENING SOUNDING SHOWS CAPES JUST OVER 2 KJ/KG. SHEAR AND WINDS INDICATE CONTINUED UPDRAFT SUPPORT FOR INCOMING STORMS. SOUTHWEST TO WEST LOW LEVEL JET SETTING UP WILL ADD SUPPORT FOR STORMS...ESPECIALLY INTO OUR NORTHEAST COUNTIES LATE TONIGHT. 13 && .PREV DISCUSSION... 627 PM CDT WED JUN 26 2013 .MESOSCALE UPDATE...QUIET EVENING SO FAR IN MID TN AS WE WATCH CONVECTION EVOLVE A LITTLE MORE SLUGGISHLY THAN ANTICIPATED OVER THE OHIO VALLEY. NOT A LOT OF SEVERE REPORTS UP THERE YET...MORE HEAVY RAIN. HOWEVER...SHORT RANGE MODELS CONTINUE TO INDICATE MORE CONVECTIVE DEVELOPMENT OVER SOUTHERN IL AND SE MO...WITH ACTIVITY SINKING SOUTHWARD INTO MID TN AFTER 9 PM. ATMOSPHERE SHOULD BE PLENTY UNSTABLE AS THIS ACTIVITY MOVES IN WITH CAPES STILL AOA 2 KJ/KG. SO...OUR MAIN FOCUS FOR THE NEXT COUPLE OF HOURS WILL BE WATCHING THE EVOLUTION OF STORMS AND POTENTIAL MCS INTO WEST KY. ALSO...WE WILL GET NEW UPPER AIR RESULTS...WITH DATA BEING COLLECTED AT THIS TIME. 13 && .PREV DISCUSSION... /ISSUED 331 PM CDT WED JUN 26 2013/ DISCUSSION... UNSETTLED PATTERN IS EXPECTED FOR THE WEEK AHEAD WITH INCREASING H5 NORTHWEST FLOW THE NEXT FEW DAYS FOLLOWED BY A BROAD WESTWARD DRIFTING UPPER TROUGH EARLY NEXT WEEK. OVERALL...THIS PATTERN SHOULD CAUSE SOMEWHAT ABOVE AVERAGE CLOUD COVER AND RAIN CHANCES ..WITH SLIGHTLY BELOW AVERAGE MAX TEMPS FOR THIS TIME OF YEAR. H5 FLOW WILL BECOME MORE NORTHWESTERLY TONIGHT INTO SATURDAY AS SW U.S. RIDGE BUILDS AND EDGES WESTWARD...WHILE BROAD TROUGH DEVELOPS ACROSS THE GREAT LAKES. THIS OPENS THE DOOR FOR ORGANIZED STORMS TO APPROACH FROM THE NORTHWEST...ESPECIALLY TONIGHT WITH A POSSIBLE MCS. ALL AREAS WILL SEE AT LEAST A CHANCE FOR STORMS THIS EVENING BUT BEST COINCIDING MOISTURE LIFT AND INSTABILITY APPEAR TO ALIGN ACROSS THE NORTHEAST HALF OF MIDDLE TN LATE TONIGHT. UNSTABLE AIRMASS COMBINED WITH DECENT SHEAR COULD CAUSE SOME STRONG TO SEVERE STORMS OVERNIGHT. MORE STORMS POSSIBLE AGAIN THURSDAY/FRIDAY AS TWO MORE WEAK S/W APPROACH IN THE NW FLOW. THE NW FLOW PATTERN WILL ALSO ALLOW A COUPLE WEAK FRONTS/OUTFLOWS TO MOVE INTO MIDDLE TN THURSDAY AND FRIDAY. MODELS AGREE ON A BETTER SURGE ARRIVING SATURDAY...WITH THE FRONT MOVING THROUGH ALL OF MIDDLE TN THEN STALLING EAST OF OUR REGION ON SUNDAY. THIS SHOULD CAUSE MAX TEMPS TO BE A FEW DEGREES BELOW AVERAGE THIS WEEKEND. FOR SUNDAY NIGHT THROUGH WEDNESDAY...THE GREAT LAKES H5 LOW GRADUALLY SLIPS SOUTHWESTWARD TO THE OHIO VALLEY BY LATE SUNDAY...THEN FURTHER WEST TO THE MIDDLE OF THE U.S. BY NEXT WEDNESDAY. AT THE SURFACE...THE STALLED FRONT TO OUR SOUTHEAST WILL GRADUALLY SPREAD BACK TO THE WEST. EXPECT FRONT TO BE NEAR MIDDLE TN ON MONDAY THEN MOVE FURTHER WESTWARD TUE/WED. MEAN HUMIDITIES WILL INCREASE MONDAY THROUGH WEDNESDAY AS FLOW BECOMES MORE SOUTHERLY AT ALL LEVELS. THUS...EXPECT ABOVE AVERAGE CLOUD COVER AND CHANCES FOR AFTERNOON AND EVENING STORMS...WITH DAYTIME MAX TEMPS CONTINUING TO BE A BIT LOWER THAN AVERAGE. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 26, 6:02 PM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 602 PM CDT WED JUN 26 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-272315- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 602 PM CDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT HERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE TONIGHT...DEVELOPING GENERALLY FROM NORTH TO SOUTH AFTER 9 PM. MAIN CONCERNS WILL BE DAMAGING WINDS AND LARGE HAIL...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. THE GREATEST POTENTIAL FOR SEVERE STORMS WILL BE OVER THE FAR NORTHERN AND EASTERN COUNTIES OF THE MID STATE BETWEEN 9 PM AND 1 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 13
In the hours before
Special weather statement, Jun 26, 8:57 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 857 PM CDT WED JUN 26 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-270400- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 857 PM CDT WED JUN 26 2013 ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE IN MIDDLE TENNESSEE TONIGHT...ACCOMPANIED BY DAMAGING WINDS...HAIL...AND TORRENTIAL DOWNPOURS. A BAND OF THUNDERSTORMS...SOME STRONG TO SEVERE...IS FORECAST TO DROP SOUTHWARD OUT OF KENTUCKY...ACROSS MIDDLE TENNESSEE OVERNIGHT. EARLIER IN THE EVENING...SOME OF THESE STORMS PRODUCED WIND DAMAGE AND LARGE HAIL UP ACROSS PARTS OF MISSOURI...ILLINOIS... INDIANA AND CENTRAL KENTUCKY. SIMILAR TYPE WEATHER MAY AFFECT THE MID STATE...ESPECIALLY BETWEEN 10 PM AND 4 AM. MANY OF THE STORMS HAVE ALSO HAD A GREAT DEAL OF LIGHTNING ASSOCIATED WITH THEM. YOU SHOULD REMAIN TUNED TO NOAA WEATHER RADIO OR ANOTHER RELIABLE SOURCE OF WEATHER INFORMATION AND LISTEN FOR ANY SEVERE WEATHER WARNINGS, WATCHES OR STATEMENTS THAT MIGHT BE ISSUED FOR YOUR AREA OVERNIGHT. 19
Special weather statement, Jun 26, 9:47 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
947 PM CDT WED JUN 26 2013
TNZ005>007-022>026-270345-
BENTON-CHEATHAM-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON-
STEWART-
947 PM CDT WED JUN 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CHEATHAM...DICKSON...
HOUSTON...HUMPHREYS...MONTGOMERY...ROBERTSON AND STEWART COUNTIES...
AT 942 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE OVER SOUTHERN KENTUCKY...ABOUT 15
TO 20 MILES NORTHWEST OF CLARKSVILLE AND LAND BETWEEN THE LAKES
...MOVING SOUTHEAST AT 25 MPH.
SOME OF THE CITIES IN THE PATH OF THESE STORMS INCLUDE
CLARKSVILLE...DOVER...TENNESSEE RIDGE...AND CEDAR HILL.
WIND GUSTS TO 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...WHICH WILL
BE CAPABLE OF BREAKING BRANCHES AND DOWNING SHALLOW ROOTED TREES. IN
ADDITION...YOU CAN EXPECT TORRENTIAL DOWNPOURS...AND FREQUENT AND DANGEROUS
LIGHTNING STRIKES.
LAT...LON 3664 8784 3665 8670 3639 8708 3611 8815
3623 8813 3626 8809 3636 8810 3637 8801
3644 8807 3653 8804 3666 8807 3666 8785
19Special weather statement, Jun 26, 10:50 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1050 PM CDT WED JUN 26 2013
TNZ005>007-022>026-270445-
BENTON-CHEATHAM-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON-
STEWART-
1050 PM CDT WED JUN 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CHEATHAM...DICKSON...
HOUSTON...HUMPHREYS...MONTGOMERY...ROBERTSON AND STEWART COUNTIES...
AT 1042 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
WEST OF DOVER...TO 8 MILES SOUTHEAST OF BIG ROCK...TO 10 MILES
NORTHEAST OF CLARKSVILLE...MOVING SOUTHEAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LAND BETWEEN THE LAKES...INDIAN
MOUND...BIG ROCK...WOODLAWN...DOVER...CLARKSVILLE...PALMYRA...
ADAMS...CUMBERLAND CITY...CUNNINGHAM...CEDAR HILL AND TENNESSEE
RIDGE.
BRIEF WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...
WHICH WILL BE CAPABLE OF BREAKING BRANCHES AND DOWNING SHALLOW
ROOTED TREES. IN ADDITION...YOU CAN EXPECT FREQUENT AND DANGEROUS
LIGHTNING STRIKES...TORRENTIAL DOWNPOURS...AND SMALL HAIL.
LAT...LON 3665 8673 3645 8691 3621 8723 3615 8754
3611 8818 3622 8814 3626 8809 3637 8810
3637 8801 3644 8807 3656 8803 3665 8751
19Special weather statement, Jun 26, 11:04 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1104 PM CDT WED JUN 26 2013
TNZ011-034-270445-
FENTRESS-PICKETT-
1104 PM CDT WED JUN 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR FENTRESS AND PICKETT COUNTIES...
AT 1100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A CLUSTER OF STRONG THUNDERSTORMS ABOUT 18 MILES NORTH OF
BYRDSTOWN...MOVING SOUTHEAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE PALL MALL...PICKETT STATE PARK AND
JAMESTOWN.
BRIEF WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...WHICH
WILL BE CAPABLE OF BREAKING BRANCHES AND DOWNING SHALLOW ROOTED TREES.
IN ADDITION...YOU CAN EXPECT FREQUENT AND DANGEROUS LIGHTNING STRIKES
...TORRENTIAL DOWNPOURS...AND SMALL HAIL.
LAT...LON 3639 8512 3641 8513 3663 8519 3663 8507
3661 8480 3648 8470
19Special weather statement, Jun 26, 11:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1121 PM CDT WED JUN 26 2013
TNZ022-024>026-057-059-060-270500-
BENTON-CHEATHAM-DICKSON-HICKMAN-HUMPHREYS-MAURY-WILLIAMSON-
1121 PM CDT WED JUN 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CHEATHAM...DICKSON...
HICKMAN...HUMPHREYS...MAURY AND WILLIAMSON COUNTIES...
AT 1117 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTH OF WHITE BLUFF TO MCEWEN TO 10 MILES NORTHWEST OF WAVERLY...
MOVING SOUTHEAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE VANLEER...MCEWEN...CHARLOTTE...
WAVERLY...DICKSON...WHITE BLUFF...BURNS...KINGSTON SPRINGS...
PEGRAM...HURRICANE MILLS...BON AQUA AND PINEWOOD.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3609 8795 3621 8792 3620 8762 3618 8757
3622 8754 3630 8718 3609 8703 3605 8705
3599 8704 3602 8698 3580 8683 3565 8726
3573 8773 3584 8772 3584 8782 3581 8786
3584 8797
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:47 PM CDT | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 58 min |
| Jun 26, 10:50 PM CDT | Special Weather Statement | OHX | Houston, Montgomery, Robertson, Stewart | 55 min |
| Jun 26, 11:04 PM CDT | Special Weather Statement | OHX | Pickett | 41 min |
| Jun 26, 11:24 PM CDT | Special Weather Statement | OHX | Benton | 51 min |
| Jun 26, 11:28 PM CDT | Special Weather Statement | OHX | Clay | 62 min |
| Jun 27, 12:12 AM CDT | Special Weather Statement | OHX | Humphreys, Perry | 33 min |
| Jun 27, 12:45 AM CDT | Special Weather Statement | OHX | Benton, Humphreys, Perry | 45 min |
| Jun 27, 12:59 AM CDT | Special Weather Statement | OHX | Hickman, Lewis, Maury, Perry | 61 min |
| Jun 27, 1:05 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Hickman, Humphreys, Perry | 40 min |
| Jun 27, 2:33 AM CDT | Special Weather Statement | OHX | Lawrence | 42 min |
| Jun 27, 3:50 PM CDT | Special Weather Statement | OHX | Cumberland | 25 min |
Nearby
Special Weather Statements in Tennessee, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.